MAUDE Adverse Event Report: EDWARDS LIFESCIENCES CARPENTIER-EDWARDS PERIMOUNT MAGNA AORTIC BIOPROSTHESIS; REPLACEMENT HEART-VALVE

EDWARDS LIFESCIENCES CARPENTIER-EDWARDS PERIMOUNT MAGNA AORTIC BIOPROSTHESIS; REPLACEMENT HEART-VALVE
Model Number 3000TFX
Medical Device Problem Codes Fluid/Blood Leak (1250); Insufficient Device Problem Information (3190)
Health Effect - Clinical Codes Heart Failure/Congestive Heart Failure (4446); Insufficient Information (4580)
Date of Event 09/16/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Additional manufacturer narrative: the device was not returned to edwards for evaluation as it remains implanted.Attempts to retrieve additional information is in process.If additional information is received a supplemental mdr will be submitted.The device history record was reviewed and shows that this device met all manufacturing specifications for product release prior to distribution.No issues were identified that would have impacted this event.Although bioprosthetic valves have been proven to have excellent long term durability, failure does occur in a small number of valves.Replacement of a bioprosthetic valve over time is more likely due to structural valve deterioration (svd) which occurs as a result of stenosis (from calcification or host tissue overgrowth), dehiscence, fibrosis or non-calcific degeneration and/or endocarditis.The cause of the event cannot be determined.Edwards will continue to review and monitor all events.Trends are monitored on a monthly basis and if action is required, appropriate investigation will be performed.
 
Event or Problem Description
Edwards received information a patient with a 27mm aortic valve implanted for an unknown implant duration underwent valve-in-valve procedure due to unknown reasons.A 23mm transcatheter valve was implanted inside the 27mm valve.
 
Additional Manufacturer Narrative
Regurgitation which develops progressively over time can be due to a number of issues including patient related factors or structural valve deterioration.Structural valve deterioration (svd) is the most common reason for bioprostheses explants and encompasses multiple failure modes, including calcification, non-calcific degeneration, dehiscence, cusp thickening or fibrosis, or a combination of these.Such failure modes may occur singularly or concomitantly.Regurgitation may also develop progressively if host fibrotic tissue, or pannus, grows onto the bioprosthetic valve.Pannus, a cause of nonstructural dysfunction, may interfere with functionality of the device by restricting the leaflet motion leading to abnormal coaptation.The cause of the event cannot be determined; however, patient factors and progression of underlying valvular disease likely impacted the event.
 
Event or Problem Description
Edwards received information a patient with a 27mm aortic valve implanted 11 years, eight (8) months, underwent valve-in-valve procedure due to severe prosthetic aortic regurgitation with no paravalvular leak.Patient presented with rapid onset of dyspnea and orthopnea.A 26mm 9750tfx was implanted inside the 27mm valve.The patient tolerated the procedure well and was transferred to the csu in stable condition.Per physician, surgical valve prematurely failed.
 
Additional Manufacturer Narrative
The device history record was reviewed and shows that this device met all manufacturing specifications for product release prior to distribution.No issues were identified that would have impacted this event.The cause of the event was due to patient factors and progression of underlying valvular disease.

Brand Name
CARPENTIER-EDWARDS PERIMOUNT MAGNA AORTIC BIOPROSTHESIS
Common Device Name
REPLACEMENT HEART-VALVE
Manufacturer (Section D)
EDWARDS LIFESCIENCES
one edwards way
irvine CA 92614
Manufacturer (Section G)
EDWARDS LIFESCIENCES
one edwards way
irvine CA 92614
Manufacturer Contact
gail warner
1 edwards way
irvine, CA 92614
9492504096
MDR Report Key12606790
Report Number2015691-2021-05611
Device Sequence Number1337033
Product Code DYE
UDI-Device Identifier00690103163674
UDI-Public(01)00690103163674(17)230224
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
P860057
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 11/18/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date08/12/2011
Device Model Number3000TFX
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/16/2021
Supplement Date Received by Manufacturer10/18/2021
11/16/2021
Initial Report FDA Received Date10/11/2021
Supplement Report FDA Received Date11/12/2021
11/18/2021
Date Device Manufactured08/12/2009
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Life Threatening; Hospitalization; Required Intervention;
Patient Age65 YR
Patient SexMale